Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2020, 7:56 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2020, 7:56 AM CDT (12:56 UTC)
- Expired
- Sep 9, 2020, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WGUS54 KEWX 091256
FFWEWX
TXC137-465-091600-
/O.NEW.KEWX.FF.W.0025.200909T1256Z-200909T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
756 AM CDT Wed Sep 9 2020
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Western Edwards County in south central Texas...
Northeastern Val Verde County in south central Texas...
* Until 1100 AM CDT.
* At 756 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Loma Alta, Juno, Carta Valley, Vinegarone, Devils River State Nat
Area Del Norte, Bakers Crossing, Devils River State Nat Area Big
Satan, Pafford Crossing and Devils Shores.
Additional rainfall amounts up to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3029 10033 2962 10068 2962 10070 2961 10070
2962 10107 3028 10130 3029 10132 3029 10125
3029 10120 3029 10117 3029 10113 3029 10101
3029 10100 3029 10097 3029 10096 3029 10094
3029 10091 3029 10090
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:11 AM CDT, 45 minutes earlier.
Area forecast discussion, Sep 9, 7:11 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 711 AM CDT Wed Sep 9 2020 .AVIATION... /12Z TAFS/ MVFR/IFR cigs/vsbys are expected across area terminals for most of the forecast cycle. Periods of showers and thunderstorms will be possible throughout the day and evening hours as abundant tropical moisture pushes from the south and a cold front slowly pushing across the area from the northwest into the southeast. Some of these storms could produce heavy downpours as they move across the terminals reducing vsbys to a lower category in a short period of time. Winds will be from the east to southeast around 8 to 12 knots with occasionally gusty winds up to 20 knots, especially during thunderstorm activity. For KDRT, the frontal boundary looks like already moved through the site with winds coming into from the west and expected to remain that way for the rest of the period. Wind shift along the I-35 sites is expected to occur overnight when the cold front pushes through. && .PREV DISCUSSION... /ISSUED 346 AM CDT Wed Sep 9 2020/ SHORT TERM (Today through Thursday)... Area radars show showers and a few thunderstorms increasing in coverage over the Hill Country, Edwards Plateau, and Escarpment areas with some training of cells. This is due to forcing from an approaching cold front along with a moist southerly lower to mid jet. Some spots have already received 1 to 2 inches based on radar/MRMS estimates. The cold front is currently moving into Val Verde county, slightly ahead of schedule. A consensus of the Hi-Res models indicate it will filter south across the Rio Grande and Edwards Plateau this morning, then east into the Hill Country this afternoon, across the I-35 corridor this evening into overnight, and finally pushing into the Coastal Plains Thursday morning. The closed mid and upper level low will remain near the Four Corners region through Thursday. The moist unidirectional southerly flow will impinge on the front enhancing the forcing to keep numerous to widespread showers going in the same areas, though with time the activity focuses on the Hill Country and I-35 corridor as the front pushes southeast. Confidence has increased on the threat of heavy rains and flooding due to the forcing of the slow moving front, moist (PWs of 2 to 2.3 inches) southerly lower to mid level jet, and training of cells. Have issued a Flash Flood Watch for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas. Rainfall totals for today through Thursday will be 2 to 5 inches with isolated totals up to 8 inches in the Watch area with 1 to 3 inches elsewhere. WPC has a moderate risk of excessive rainfall for this area. Minimal instability (with an elevated freezing level) and shear (unidirectional southerly flow with little speed shear) will keep thunderstorms isolated to widely scattered in coverage and sub- severe. On Thursday, the showers and thunderstorms will focus back to the west due to weak mid and upper level ridging and slightly drier air moving in from the northeast. Temperatures for today through Thursday will be dependent on the front, turning much cooler and well below normal in its wake, though below normal elsewhere due to the extensive cloudiness and rain. LONG TERM (Thursday Night through Tuesday)... Temperatures Thursday night are again dependent on the placement of the front. With cloudy skies, there won't be sufficient cooling taking place, northerly winds at the surface could have most of the area still a few degrees below normal Thursday night. By Friday, the front dissolves as the upper low shifts northeast into the Central Plains. Temperatures start to climb again into the mid 80s. Disturbances in the somewhat undefined troughing pattern coupled with sufficient moisture will continue rain chances going into the weekend. Weekend temperature will be back in the upper 80s to low 90s, closer to early September normals. A weak mid level trough pulling south into the Central Plains maintains the rain chances into the beginning of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 75 67 84 / 90 70 40 20 20 Austin Bergstrom Intl Airport 84 66 76 66 84 / 90 70 40 20 20 New Braunfels Muni Airport 83 66 76 67 85 / 80 70 50 30 30 Burnet Muni Airport 80 61 70 63 80 / 90 80 50 20 20 Del Rio Intl Airport 81 61 68 66 83 / 90 80 80 70 40 Georgetown Muni Airport 81 64 73 66 83 / 90 70 40 20 20 Hondo Muni Airport 86 66 73 67 87 / 90 80 50 40 30 San Marcos Muni Airport 82 65 76 66 85 / 80 70 40 20 20 La Grange - Fayette Regional 84 70 83 69 90 / 80 30 30 20 20 San Antonio Intl Airport 84 66 74 68 86 / 90 80 50 30 30 Stinson Muni Airport 86 68 76 69 86 / 90 70 50 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Bandera-Bexar- Blanco-Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney- Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson. && Short-Term/Aviation...YBVP Long-Term...04 Decision Support...17
Hazardous weather outlook, Sep 9, 4:57 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 457 AM CDT Wed Sep 9 2020 TXZ171>173-183>194-202>209-217>225-228-101000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 457 AM CDT Wed Sep 9 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Moderate to heavy rains can be expected across much of South Central Texas. These will likely cause flash flooding. A Flash Flood Watch is in effect through 1 PM CDT on Thursday for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas. Rainfall totals for today through Thursday will be 2 to 5 inches with isolated totals up to 8 inches in the Watch area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heavy rain and flash flood threat will extend into Thursday morning with a Flash Flood Watch in effect through 1 PM CDT on Thursday. Periods of showers and thunderstorms continue Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:01 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more | 6 hr |
| Sep 9, 2:50 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Gillespie, Kendall, Medina | 3 hr |
| Sep 9, 3:44 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 2 hr |
| Sep 9, 3:53 AM CDT | Flash Flood Watch | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 12 more | 33 hr |
| Sep 9, 4:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 9, 4:29 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Llano and 1 more | 4 hr |
| Sep 9, 4:43 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Gillespie, Kendall | 5 hr |
| Sep 9, 6:24 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 3 hr |
| Sep 9, 7:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Sep 9, 7:15 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays, Lee and 3 more | 3 hr |
| Sep 9, 7:45 AM CDT | Flash Flood Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 3 more | 4 hr |
| Sep 9, 10:00 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Sep 9, 10:58 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 9, 11:51 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Sep 9, 1:14 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 9, 1:38 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Sep 9, 2:23 PM CDT | Flash Flood Warning | EWX | Burnet, Hays, Travis, Williamson | 3 hr |
| Sep 9, 5:22 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.